Idaho, 2017Heavy Snow in Idaho, February 7, 2017
February 7, 2017 · NWS BOI · 2 events in 2 counties and zones
A warm front lifting across Southeast Oregon and Southwest Idaho spread moderate wet snow over the area.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front lifting across Southeast Oregon and Southwest Idaho spread moderate wet snow over the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Feb 7, 3:39 AM MST, 21 minutes earlier.
Area forecast discussion, Feb 7, 3:39 AM MST, 21 minutes before
Area Forecast Discussion
National Weather Service Boise ID
339 AM MST Tue Feb 7 2017
.SHORT TERM...Today through Wednesday...Snowfall coverage
continues to increase across the the southwestern half of the
forecast area this morning. Locations in the western Magic Valley
have recently converted to snowfall, with fog also noted at
Jerome. The cold front has moved through the forecast area, with
ample moisture moving into eastern Oregon.
Snowfall will continue across eastern Oregon and southern Idaho this
morning, with significant snowfall accumulation expected. The Winter
Storm Warning remains in effect, with activity weakening across
Oregon during the late morning hours. Moisture with this system will
spread north through the morning and afternoon, with above freezing
temperatures noted for much of the area today. This will convert
much of the snowfall to rain this afternoon and evening. Baker
county will hold onto snowfall throughout much of the day, with a
Winter Weather Advisory in effect.
The moisture associated with this system will quickly move north
through the evening hours, and have only minor impacts by the
overnight hours. A ridge works to amplify over the area Thursday
morning, helping to keep drier conditions over the area. Weak
showers will remain possible, but warming temperatures across the
area should leave most precipitation in the form of rain.
.LONG TERM...Wednesday night through Monday...A warm front will move
from south to north through the CWA on Wednesday night and Thursday
bringing precip to much of the area. This front will have a warm
moisture tap and snow levels are expected to rise to 7000 - 8000 ft
on Thursday. The current forecasted QPF field is favoring the Idaho
Central Mountains, so the peaks will see high snow amounts, while
mountain valleys will likely see rain and some associated minor
flooding. Active rain and snow will continue through Friday as an
upper trough eventually moves inland, sweeping through a cold front
on Friday evening into Saturday, which will bring drier conditions.
Models are in pretty good agreement of an upper level ridge setting
up for Sunday and beyond, keeping conditions dry.
&&
.AVIATION...Rain and snow today producing areas of MVFR and local
IFR. Snow levels rising through the day to around 6000 ft near the
ID/NV border and around 3500 ft near KBKE/KMYL. Mountains obscured.
Surface winds: generally southwest to southeast 10-20 kts. Winds
aloft near 10 KFT MSL: West 40-55 kts.
&&
.HYDROLOGY...Minor flooding may continue this morning in the
lower valleys today. Right now, the flooding appears to be focused
in Twin Falls County with some field flooding and some roads
being impacted. Melting of low elevation snowpack will be
temporarily slowed today with cooler temperatures. Hydrologic
focus shifts to later in the week as temperatures trend up again
and snow levels increase ahead of another storm system. Snow
levels expected to rise to 7000 to 8000 feet Wednesday night and
Thursday with a good shot of moisture across the area. Highest
precipitation amounts will be across the northern half of the
forecast area during the period, with the Upper Weiser Basin, West
Central Mountains, and Boise Mountains being the focus. General
rainfall totals of 1.00 to 1.50 inches expected in these areas
Wednesday night through Thursday with locally higher amounts.
Areas will need to be monitored for rain and snowmelt flooding again
later this week, and rockslides in steep terrain may be an issue.
Flooding of some small streams, fields, and poor drainage areas will
again be possible. City streets may be impacted, along with low-
lying county roads. Homes with poor drainage around the foundation
may be at risk for basement flooding.
Mainstem river flooding is not expected at this time, but
significant rises are expected on some rivers, such as the Weiser
River and lower reaches of the Payette River.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Warning until 11 AM MST this morning IDZ015-029.
Winter Weather Advisory until 5 PM MST this afternoon IDZ028.
OR...Winter Storm Warning until 11 AM MST /10 AM PST/ this morning
ORZ061-063.
Winter Weather Advisory until 4 PM PST this afternoon ORZ062.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
SHORT TERM...KB
LONG TERM....EP
AVIATION.....EP
HYDROLOGY....TLIn the hours before
Special weather statement, Feb 7, 3:43 AM MST, 17 minutes before
Special Weather Statement
National Weather Service Boise ID
343 AM MST Tue Feb 7 2017
IDZ016-030-071315-
Western Magic Valley-Southern Twin Falls County-
343 AM MST Tue Feb 7 2017
Snow continuing in the western Magic Valley and southern Twin
Falls county is causing roads to become snow covered and
visibilities to be reduced, creating hazardous travel. These areas
may see up to 2 inches of snow through late this morning.
Heavy Snow, Owyhee Mountains
- When
- February 7, 4:00 AM MST to 4:00 PM MST
- Where
- Owyhee Mountains forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.582, -116.170 (the zone’s center; the record gives no point)
Trained spotters reported 4 to 8 inches of moderate wet snow from Oreana to the South Mountain area.
Heavy Snow, Western Magic Valley
- When
- February 7, 4:00 AM MST to 4:00 PM MST
- Where
- Western Magic Valley forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.672, -114.581 (the zone’s center; the record gives no point)
Trained spotters reported 4 inches of moderate wet snow from Twin Falls to Rogerson.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Louisiana, February 7, 20171 death · 39 injured · EF3 · 13 events
- Damaging Winds in Florida, February 7, 20171 death · $86,000 · 65 kt wind · 37 events
- Tornadoes and Hail in Mississippi, February 7, 2017$528,000 · EF2 · 18 events
- Winter Storm and Winter Weather in Michigan, February 7 to 8, 20171 death · 2 injured · 8 events
- Flooding and Heavy Snow in California, February 7 to 14, 2017$11 million · 71 kt wind · 11 events
- Flooding in Utah, February 7 to 27, 2017$9.3 million · 4 events
- Flash Flood and Flooding in Nevada, February 7 to 14, 2017$6.5 million · 3 events
- Tornadoes and Damaging Winds in Florida, February 7, 20172 injured · $55,000 · EF1 · 28 events
- Tornado and Damaging Winds in Georgia, February 7, 2017$219,000 · EF1 · 6 events
- Damaging Winds and Lightning Strike in Florida, February 7, 2017$405,000 · 78 kt wind · 9 events
- Damaging Winds in Alabama, February 7, 2017$260,000 · 74 kt wind · 2 events
- Tornado and Hail in Alabama, February 7, 20171 injured · $104,000 · EF0 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 690499, 690506.